Anxiety Community
Why am I having attacks while on meds?
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Why am I having attacks while on meds?

I have been taking Sertraline 50mg once a day for a month and a half.  After I fought through the side affects I started feeling better and wasn't having panic attacks and if I did they were mild and really short.   After all this time last night I was lying in bed trying to go to sleep and all of a sudden I felt one coming on and next thing I know I got real flush and felt real hot in the face and neck and my chest starting having a burning feeling.  Felt like I having a full panic attack.  I even woke up this morning feeling ill all day as I always did when I had them before.  Why all of a sudden am I having these agian and is it possible the meds are wearing off?   I don't know what to do??
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
sometimes the mg of that med needs to go up maybe 60mg, usually doctors will keep adjusting the dose to u feel better, and sometimes even while on meds, u still will have a anxiety or panic attack once in a while, where u overstressed? i am on cymbolta and right before my period i still will have a anxiety attack. if u have another panic attack just go to your doc and he will ajust your meds.  goodluck
Blank
Avatar_f_tn
Will I have to go thru side affects again if my dose is raised.  He gave me a low dose because I explained to him that a doc had put me on wellbutran once to help me quit smoking and I had awful thoughts on those pills so I quit taking them.  I wonder if he'll raise the dose because of that.  I know Im rambling but I DO NOT want to get panic attacks back full force.  I think I will lose my mind if I do.  I can not handle them.  But thanks for the advice
Blank
Avatar_m_tn
that's a fairly low dose. it's actually really low. you shoudl ask your doctor if it may need to be adjusted. i doubt it would be wearing off. even with meds you can still expect to have panic attacks sometimes. you need to learn not to fear them and to be thankful that for the past month and a half, you've had a relatively smooth ride. i know that seems easier said than done, but if you can let go of the fear of having the attack, it will eventually ease. are you also taking anything like xanax to help when you do have an attack? that's what helps me. luckily, i don't have a need to take the xanax very much now...but its good to have just in case i need it. it's also not a preventative and should be taken with caution. i think rebounding is normal. if it becomes constant, then you may want to try a higher dose or a new med...but don't worry about whether the meds wearing off. that will lead you to worry that you'll never find a med that will work and that you'll always feel the way you do...and that's likely not to be true. even if the zoloft stopped working...out of all the meds and different forms of therapy available, you will eventually find something that does work. don't worry about 1 rebound. if that's all you have had...then simply be thankful. if you have had or do have more, talk to your doctor about it.
Blank
672514_tn?1265658741
I had panic attacks x 5 yrs ago really bad, (see my profile or journal entries for details) anyway, I had xanax .25 mg and really did not want to take zoloft, fought it for years, attacks were so back I almost became house bound, The Zoloft turned my life around I got my life back, while taking zoloft, I lowered my xanax as xanax stays in system longer in combination with zoloft, I worked on my "situations" and weamed off zoloft and xanax was just a PRN (as needed). anyway after 5 yrs. this all came back, (see journal for details) anyway, I need to start back on zoloft again, but at 25mg x 2 weeks then 50mg. you see I forgot and acouple days ago I started 50mg. and really made me wierd. but worked through it (easier to write) , you may as stated above need a adjustment, but remember like xanax, zoloft also needs to be weaned off. really not that bad as when you start meds if done right, but I would incourage you took work on what is causing these attacks like stated above, zoloft helps only to lift the cloud . best of luck, and also thank you for sharing, you remind me that I am not the only one that gets them feelings with Panic, thanks again.
Blank
Post a Comment
To
Recent Activity
406584_tn?1399591666
Blank
10356 commented on opus88's status
1 hr ago
6942344_tn?1405732905
Blank
Amandag78 commented on EvolverU's status
2 hrs ago
1348789_tn?1338425927
Blank
earthangle commented on photo
2 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN